I was diagnosed with Endometriosis last winter and the pain has been getting worse since then. (I'm 30 years old and I had a child in 2006 by C-section). It started with painful periods and then I began to have pain during sex. I got pregnant last spring (my second pregnancy, I have a 4 year old daughter) and miscarried at 8 weeks. I saw a gynecologist who recommended going on birth control, depo provera or depo lupron to help with the pain. I started depo provera (which I'd previously used as birth control about 8 years ago with no problems) in August and it helped with the pain for a little while. I got my second shot in November and by early December the pain was back and much worse. My family doctor then started giving me the shots every four weeks. The pain was less intense for a while but I still had to take Ibuprofen quite frequently and I gained approx. 10lbs and had more terrible side effects from the depo. I've continued to get the 150mg/mL shots every 4 weeks (if I wait longer than 4 weeks my pain is unbearable) but at this point I feel that my endometriosis has gotten much worse and I'm in pain for a good portion of each day (especially after meals). I haven't been able to drink any alcohol since Christmas as it makes my pain unbearable and I am sick for an entire day just from consuming 2 drinks. Sex is very painful and I'm in horrible pain for at least half a day afterwards.
I'm concerned that the depo isn't helping much anymore and that it may have made my endometriosis worse, is that possible? I have spoken with my family doctor regarding other treatment options but I don't have a gynecologist and am waiting on a referral to see if a doctor in another city will see me. My doctor has recommended I switch to Mirena but I'm worried to start another hormone treatment without confirming my endometriosis diagnosis and determining the severity of it. I feel like surgery might be my best option at this point...
Any advice would be greatly appreciated.
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.